Texas, 2015Tornadoes and Flash Flooding in Texas, May 6 to 9, 2015
May 6 to 9, 2015 · NWS FWD · 56 events in 9 counties and zones
A cold front moved south out of the Texas panhandle on May 6th, and was draped across north Texas on the 7th and 8th. The front stalled across the northwestern sections of north Texas and combined to produce severe thunderstorms including large hail, tornadoes, and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 5
- Property damage
- $1.7 million
- Crop damage
- $10,000
- Events
- 56
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved south out of the Texas panhandle on May 6th, and was draped across north Texas on the 7th and 8th. The front stalled across the northwestern sections of north Texas and combined to produce severe thunderstorms including large hail, tornadoes, and flash flooding. Flash flooding across Cooke County caused significant impacts, including a late night train derailment.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 6, 11:15 PM CST, 2 minutes earlier.
Area forecast discussion, May 6, 11:15 PM CST, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1215 AM CDT THU MAY 7 2015
.AVIATION...
/06Z TAFS/
CONCERNS...THUNDERSTORMS TO THE NORTHWEST...STRATUS.
STRONG/SEVERE THUNDERSTORMS WILL CONTINUE MOVING SLOWLY EAST ALONG
THE RED RIVER VALLEY EARLY THIS MORNING. FWS VWP IS SHOWING 50KTS AT
3KFT AGL...WHICH IS PROVIDING THE STORMS A CONTINUOUS SUPPLY OF RICH
GULF MOISTURE. IT IS ALSO CAUSING THE STORMS TO TURN RIGHT OF THE
MEAN FLOW...BUT IT WILL BE DIFFICULT FOR THE ACTIVITY TO MAKE MUCH
MORE PROGRESS SOUTH. SOME ANVIL LIGHTNING WILL BE VISIBLE FROM DFW
AIRPORT AND DALLAS LOVE FIELD...BUT THE STORMS SHOULD REMAIN NORTH
OF THE AIRPORTS OVERNIGHT.
THE LLJ IS ALSO SATURATING THE THIN LAYER BENEATH A NOCTURNALLY
STRENGTHENED CAP. THE RESULT IS MVFR STRATUS ALREADY IN PLACE
ACROSS THE METROPLEX. STILL THINK MOS IS TOO PESSIMISTIC WITH IFR
CEILINGS THIS FAR NORTH...BUT TEMPO IFR MAY OCCUR AGAIN AT WACO
DESPITE THE LATER ARRIVAL OF CEILINGS THERE.
VFR CEILINGS WILL LIKELY PREVAIL AGAIN ON THURSDAY AFTERNOON. WEAK
RIPPLES IN SOUTHWEST FLOW ALOFT WILL MAINTAIN LOW SHOWER/STORM
CHANCES...BUT WILL NOT INCLUDE ANY MENTION IN THE TAFS. MVFR
STRATUS WILL RETURN AGAIN THURSDAY EVENING.
25
&&
.UPDATE...
NEW TORNADO WATCH #137 ISSUED FOR YOUNG...JACK...AND MONTAGUE
COUNTIES THROUGH 2 AM CDT. THIS IS MAINLY FOR THE SUPERCELL
ENTERING SW THROCKMORTON COUNTY...AS THE ARCHER COUNTY STORM
SHOULD AFFECT CLAY COUNTY...BUT REMAIN MAINLY WEST OF MONTAGUE
COUNTY. WE EXPECT THE MAIN THREAT TO LAST THROUGH MIDNIGHT AND
GOING BY ANY UNFORESEEN CHANGES AMONGST THE HIGH-RESOLUTION
MODELS...WE WOULD THINK THE WATCH COULD BE CANCELED EARLY BY A FEW
HOURS. WE CONTINUE TO MONITOR THE THROCKMORTON STORM WHICH HAS
SHOWN WEAKENING TRENDS THE PAST 5-10 MINUTES.
05/
&&
.PREV DISCUSSION... /ISSUED 248 PM CDT WED MAY 6 2015/
TORNADO WATCH 133 IS IN EFFECT ALONG AND WEST OF A NOCONA TO
WEATHERFORD TO CISCO LINE THROUGH 8 PM THIS EVENING. STORMS ARE
DEVELOPING ALONG A LAWTON TO SWEETWATER TO JUNCTION LINE WHERE THE
AIR MASS IS VERY UNSTABLE WITH VERY HIGH CAPE AND ENOUGH HELICITY
FOR SUPERCELL DEVELOPMENT AND ISOLATED TORNADOES. HAVE INCREASED
POPS ACROSS THIS AREA THROUGH THIS EVENING. ELSEWHERE...LATE
AFTERNOON CONVECTION SHOULD FAVOR AREAS GENERALLY EAST OF I-35 LIKE
YESTERDAY WITH A DECREASE IN ACTIVITY BY 10 PM.
WE WILL CONTINUE TO MAINTAIN 20-50 POPS OVER THE REGION FOR
THURSDAY THROUGH FRIDAY NIGHT BEFORE THINGS GEAR UP OVER THE
WEEKEND. ANOTHER DEEP UPPER LOW WILL MOVE THROUGH THE DESERT
SOUTHWEST FRIDAY AND INTO THE CENTRAL PLAINS SUNDAY NIGHT. THIS
SYSTEM WILL SPREAD STRONG FORCING FOR ASCENT AND UPPER DIFFLUENCE
ACROSS THE REGION OVER THE WEEKEND. ALSO...THERE WILL BE DEEP LOW
LEVEL MOISTURE IN PLACE OVER THE REGION WITH PWATS AROUND 1.90
INCHES. THUS...WE EXPECT CONSIDERABLE THUNDERSTORM ACTIVITY BOTH
SATURDAY AND SUNDAY WITH A POTENTIAL FOR SEVERE STORMS AND HEAVY
RAINFALL THAT COULD RESULT IN FLASH FLOODING PROBLEMS AND RIVER
RISES...ESPECIALLY ON SUNDAY.
AS THE UPPER LOW MOVES THROUGH THE CENTRAL PLAINS SUNDAY NIGHT...A
COLD FRONT WILL SWEEP THROUGH NORTH TEXAS EARLY MONDAY AND AROUND
MID CENTRAL TEXAS ON MONDAY MORNING. THERE WILL BE SOME CONVECTION
ALONG THE FRONT THAT WILL MOVE SOUTH WITH IT. HOWEVER...WE WILL
MAINTAIN CHANCE POPS GENERALLY SOUTH OF I-20 ON TUESDAY.
THERE ARE SOME DISCREPANCIES BETWEEN THE ECMWF AND GFS CONCERNING
HOW FAR SOUTH THE FRONT GOES...HOW FAST IT RETURNS AND
PRECIPITATION NEXT WEEK. THE GFS SEEMS TO BE THE OUTLIER WHEN
COMPARED TO THE ECMWF AND CANADIAN MODELS...THUS HAVE WEIGHTED THE
MID WEEK FORECAST TOWARD THE MORE CONSISTENT MODELS WHICH KEEP
THE COLD FRONT TO THE SOUTH TUESDAY THROUGH WEDNESDAY BEFORE
BRINGING IT BACK NORTH. 75
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 68 82 69 81 70 / 30 40 30 40 40
WACO, TX 69 82 69 83 70 / 20 30 30 40 30
PARIS, TX 66 79 68 81 69 / 20 40 30 30 50
DENTON, TX 67 81 69 80 69 / 40 50 40 40 40
MCKINNEY, TX 67 80 69 80 69 / 20 40 30 40 40
DALLAS, TX 68 83 69 82 70 / 30 30 30 40 30
TERRELL, TX 68 82 68 82 69 / 20 30 30 40 30
CORSICANA, TX 68 82 69 83 70 / 20 30 30 40 30
TEMPLE, TX 70 83 69 83 70 / 20 30 20 40 30
MINERAL WELLS, TX 67 80 68 80 69 / 40 50 40 50 40
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
25/05
Hazardous weather outlook, May 6, 8:14 PM CST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
914 PM CDT WED MAY 6 2015
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
914 PM CDT WED MAY 6 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS EVENING AND INTO
THE EARLY MORNING HOURS...PRIMARILY ALONG AND NORTHWEST OF A LINE
FROM CISCO...TO MINERAL WELLS...TO GAINESVILLE. THE PRIMARY
SEVERE WEATHER THREAT IS LARGE HAIL AND DAMAGING WINDS...BUT
A TORNADO WILL ALSO BE POSSIBLE...PARTICULARLY IN JACK...
MONTAGUE...AND YOUNG COUNTIES.
THUNDERSTORMS WILL BE POSSIBLE ELSEWHERE THIS EVENING AND
OVERNIGHT. LOCALLY HEAVY RAINFALL AND CLOUD-TO-GROUND LIGHTNING
WOULD BE THE PRIMARY THREATS FROM THESE STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS THROUGHOUT NORTH TEXAS EVERY
DAY THURSDAY THROUGH TUESDAY...ALTHOUGH NOT ALL AREAS WILL SEE
THUNDERSTORMS EACH DAY. SOME ISOLATED SEVERE WEATHER IS POSSIBLE
THURSDAY THROUGH FRIDAY BUT BETTER SEVERE WEATHER AND HEAVY
RAINFALL CHANCES WILL OCCUR ON SATURDAY AND SUNDAY. OTHERWISE...
THE MAIN THREATS WITH ANY STORMS WILL BE LOCALLY HEAVY RAINFALL
AND FREQUENT CLOUD-TO-GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS EVENING...
PRIMARILY IN JACK...MONTAGUE...AND YOUNG COUNTIES.
Event by event
19 hail, 19 flash flood, 9 thunderstorm wind, 4 flood, 3 tornado, 2 lightning. Local standard time, as filed.
Hail, Jack
- When
- May 6, 11:17 PM CST to 11:18 PM CST
- Where
- Jack County, 2.99 mi SSW of Postoak
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.410, -98.170
A trained spotter reported quarter sized hail approximately two miles west of Post Oak.
Hail, Montague
- When
- May 6, 11:54 PM CST
- Where
- Montague County, 3.83 mi SW of Bowie
- Measured
- 1.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.530, -97.896
The Bowie Fire Department reported golf ball sized hail on Hwy 59 southwest of Bowie, TX.
Hail, Montague
- When
- May 7, 12:05 AM CST
- Where
- Montague County, 1.6 mi WSW of Bowie Muni
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.595, -97.797
A trained spotter reported quarter sized hail on highway 59, northeast of Bowie.
Hail, Montague
- When
- May 7, 12:12 AM CST
- Where
- Montague County, 2.86 mi N of Bowie
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.611, -97.847
A trained spotter reported quarter sized hail on Farm to Market Road 1816, north of Bowie.
Flash Flood, Montague
- When
- May 7, 12:12 AM CST to 6:00 AM CST
- Where
- Montague County, 1.01 mi SSE of Bowie to 1.04 mi SSE of Bowie
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 33.556, -97.845
Emergency management reported that 2 vehicles were submerged on N Mills St at the railroad underpass in Bowie, TX.
Flash Flood, Montague
- When
- May 7, 12:47 AM CST to 6:00 AM CST
- Where
- Montague County, 3.91 mi SW of Bowie to 3.73 mi SW of Bowie
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.528, -97.896
Fire and rescue reported that roads were flooded near Selma Park, approximately 4 miles southwest of Bowie, TX.
Flash Flood, Montague
- When
- May 7, 2:02 AM CST to 6:00 AM CST
- Where
- Montague County, 3.1 mi SW of Bowie to 3.37 mi WSW of Bowie
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.540, -97.890
The Bowie Volunteer Fire Department reported that 2 feet of water covered Hwy 59 south of Bowie, TX near Lake Amon Carter.
Flash Flood, Montague
- When
- May 7, 2:17 AM CST to 6:00 AM CST
- Where
- Montague County, 3.93 mi NNW of Bowie to 3.68 mi NNW of Bowie
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 33.622, -97.877
Emergency Management reported that the Bowie EMS was responding to a family which was evacuating their home due to flooding. The home was on Applegate Rd just off Hwy 81.
Hail, Young
- When
- May 7, 3:34 PM CST
- Where
- Young County, 3.1 mi SE of Olney
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.340, -98.730
Hail, Jack
- When
- May 7, 4:56 PM CST
- Where
- Jack County, 2.37 mi NNW of Jacksboro Muni Arpt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.260, -98.170
A report of quarter-sized hail was received by the general public at 556 pm approximately 3 miles north of Jacksboro, TX.
Hail, Jack
- When
- May 7, 5:17 PM CST
- Where
- Jack County, 1.74 mi W of Cundiff
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 33.316, -98.030
A public report of golf ball sized hail was received from the general public at 617 PM just west of the town of Cundiff, TX.
Hail, Wise
- When
- May 7, 5:20 PM CST
- Where
- Wise County, Boyd
- Measured
- 1.25 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.080, -97.580
Amateur radio reported quarter to half-dollar sized hail in Boyd, TX at 620 PM.
Hail, Wise
- When
- May 7, 5:24 PM CST
- Where
- Wise County, 0.68 mi SSW of Aurora
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 33.061, -97.505
An off duty NWS employee reported quarter sized hail in Aurora.
Hail, Wise
- When
- May 7, 5:35 PM CST
- Where
- Wise County, 1.35 mi ENE of Aurora
- Measured
- 2.5 in hail
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 33.080, -97.480
Tennis ball sized hail was reported by amateur radio near Highway 287 in New Fairview, TX.
Thunderstorm Wind, Jack
- When
- May 7, 5:38 PM CST
- Where
- Jack County, 1.8 mi SW of Cundiff
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 33.300, -98.020
Amateur radio reported trees blown down approximately 2 miles southwest of Cundiff, TX.
Hail, Wise
- When
- May 7, 5:40 PM CST
- Where
- Wise County, 1.8 mi NE of Aurora
- Measured
- 4.25 in hail
- Property damage
- $20,000
- Reported by
- Amateur Radio
- Coordinates
- 33.090, -97.480
Amateur radio reported softball sized hail approximately 3 miles north of Rhome, TX.
Tornado, Wise
- When
- May 7, 5:45 PM CST to 5:53 PM CST
- Where
- Wise County, 0.33 mi SE of Ford to 1.57 mi NNE of Bluett
- Rating
- EF1
- Path length
- 3.37 mi
- Path width
- 200 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.147, -97.466
A National Weather Service damage survey crew found evidence of EF-1 and EF-0 damage across a three mile swath in southeastern Wise County. This multiple vortex tornado occurred over mainly open land, but destroyed two mobile homes, and damaging twelve others. Several power poles and power lines were damaged in the New Fairview area, between the city of Rhome and Decatur.
Thunderstorm Wind, Wise
- When
- May 7, 5:45 PM CST
- Where
- Wise County, 1.12 mi N of Ford
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 33.166, -97.472
Amateur radio reported that 4 to 5 mobile homes were damaged beyond repair in the Heritage Creek area.
Thunderstorm Wind, Wise
- When
- May 7, 5:50 PM CST
- Where
- Wise County, 0.95 mi N of Bluett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 33.184, -97.451
Amateur radio reported a barn destroyed near 3304 FM 2264.
Hail, Wise
- When
- May 7, 5:52 PM CST
- Where
- Wise County, 2.68 mi S of Paradise
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 33.111, -97.654
A public report of half-dollar sized hail was received near the intersection of Hwy 114 and FM 51.
Thunderstorm Wind, Wise
- When
- May 7, 5:55 PM CST
- Where
- Wise County, 0.24 mi WNW of Bluett
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Amateur Radio
- Coordinates
- 33.171, -97.454
Amateur radio reported that a double wide trailer and and multiple recreational vehicles were destroyed, and that trees ranging from 5 inches to 20 inches in diameter were uprooted near the intersection of FM 4421 and FM 4430.
Lightning, Grayson
- When
- May 7, 5:55 PM CST
- Where
- Grayson County, Whitesboro
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 33.650, -96.920
Lightning struck a group of oil tanks in a field near Whitesboro, TX causing them to explode and destroying all tanks on site.
Thunderstorm Wind, Wise
- When
- May 7, 5:58 PM CST
- Where
- Wise County, 2.82 mi SSW of Ford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 33.110, -97.480
Amateur radio reported power poles blown down approximately 4 miles north of Rhome, TX.
Lightning, Denton
- When
- May 7, 6:30 PM CST
- Where
- Denton County, 2.12 mi NNE of Little Elm
- Property damage
- $257,000
- Reported by
- Newspaper
- Coordinates
- 33.177, -96.953
Lightning was likely the cause of a fire that destroyed a 257,000 dollar home in the 10900 block of Rolling Hills Drive. When firefighters arrived, heavy fire was already visible from the rooftop and the house was declared a total loss.
Hail, Cooke
- When
- May 7, 6:32 PM CST
- Where
- Cooke County, 1.8 mi SW of Valley View
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.460, -97.190
Amateur radio reported golf ball sized hail approximately 2 miles southwest of Valley View, TX.
Tornado, Denton
- When
- May 7, 6:45 PM CST to 7:05 PM CST
- Where
- Denton County, 2.01 mi NNW of Stony to 2.61 mi N of Bolivar
- Rating
- EF1
- Path length
- 12.7 mi
- Path width
- 500 yd
- Property damage
- $200,000
- Crop damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.255, -97.388
A National Weather Service damage survey crew found evidence of EF-1 damage, especially near the Bolivar community in western Denton County, Texas. This tornado formed from the same parent supercell which produced a tornado in Wise County. The tornado began in the far southwestern portion of Denton County, producing damage to open farm and ranch land. Once the storm moved into the Bolivar community, damage to several roofs on homes were noted, as well as substantial damage to barns. A metal storage tank was lifted and thrown into the base of a high tension power line, causing the steel beams to collapse.
Thunderstorm Wind, Cooke
- When
- May 7, 6:45 PM CST
- Where
- Cooke County, 1.86 mi WNW of Callisburg
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 33.710, -97.050
A public report of roof damage was received approximately 8 miles northeast of Gainesville, TX.
Flash Flood, Jack
- When
- May 7, 6:45 PM CST to 10:30 PM CST
- Where
- Jack County, 0.55 mi ENE of Jacksboro to 0.37 mi ESE of Jacksboro
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.223, -98.162
The Jack County Sheriff's Department reported street flooding in Jacksboro and numerous county roads closed across the county.
Flash Flood, Wise
- When
- May 7, 7:25 PM CST to 10:30 PM CST
- Where
- Wise County, 2.52 mi SSE of Crafton to 2.19 mi ENE of Crafton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.318, -97.879
The Wise County Sheriff's Department reported flooding on FM 2127, approximately 2 miles northwest of Chico, TX.
Thunderstorm Wind, Wise
- When
- May 7, 7:36 PM CST
- Where
- Wise County, 2.31 mi W of Bridgeport Muni Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 33.170, -97.870
A trained spotter reported power flashes near Runaway Bay, TX.
Tornado, Wise
- When
- May 7, 8:00 PM CST to 8:02 PM CST
- Where
- Wise County, 1.45 mi SW of Lake Bridgeport to 1.17 mi SW of Lake Bridgeport
- Rating
- EF0
- Path length
- 0.29 mi
- Path width
- 50 yd
- Reported by
- Amateur Radio
- Coordinates
- 33.207, -97.890
Amateur radio operators reported a brief tornado to the north-northwest of Runaway Bay, near the Sid Richardson Boy Scout Camp. The tornado was on the ground for a brief time, and produced minimal damage to a few trees.
Flash Flood, Cooke
- When
- May 7, 8:00 PM CST to May 8, 3:15 AM CST
- Where
- Cooke County, 0.8 mi N of Gainesville to Windsor
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.642, -97.151
Emergency management reported that Highway 82 and additional streets in Gainesville were flooded.
Flash Flood, Grayson
- When
- May 7, 8:05 PM CST to May 8, 3:30 AM CST
- Where
- Grayson County, 1.57 mi ENE of Whitesboro to 1.74 mi ENE of Whitesboro
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.661, -96.896
Emergency management reported that motorists were stranded on Hwy 377 near Bois D' Arc St in Whitesboro, TX.
Hail, Cooke
- When
- May 7, 8:15 PM CST
- Where
- Cooke County, Valley View
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.480, -97.170
Emergency management reported quarter sized hail in Valley View, TX.
Hail, Eastland
- When
- May 7, 8:15 PM CST
- Where
- Eastland County, 2.92 mi W of Desdemona
- Measured
- 2.75 in hail
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 32.270, -98.600
A public report of baseball sized hail was received approximately 3 miles west of Desedoma, TX.
Flash Flood, Cooke
- When
- May 7, 8:39 PM CST to May 8, 3:15 AM CST
- Where
- Cooke County, 1.15 mi W of Lindsay to 0.3 mi SW of Lindsay
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 33.650, -97.250
The Cooke County Fire Department performed water rescues on Highway 82 approximately 1 mile west of Lindsay, TX.
Thunderstorm Wind, Denton
- When
- May 7, 9:19 PM CST
- Where
- Denton County, 3.54 mi WNW of Navo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 33.230, -96.990
Amateur radio reported that 3-inch diameter tree trunk was split near Crossroads, TX.
Flash Flood, Cooke
- When
- May 7, 9:20 PM CST to May 8, 3:15 AM CST
- Where
- Cooke County, 3.84 mi SW of Rosston to 7.68 mi SE of Mountain Spgs
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 33.435, -97.489
Emergency management reported that numerous water rescues were underway across the county and strongly advised against travel through the area.
Flash Flood, Cooke
- When
- May 7, 9:30 PM CST to May 8, 3:15 AM CST
- Where
- Cooke County, 4.44 mi ESE of Reed to 3.22 mi S of Gainesville
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Property damage
- $120,000
- Reported by
- Newspaper
- Coordinates
- 33.551, -97.201
A 36 year old man died when his vehicle was swept away by flood waters three-quarters of a mile south of Spring Creek Road, north of Valley View, TX. A little while later, Interstate 35 north of Valley View had to be closed due to high water. Several vehicles had stalled in the high water on the interstate.
Flash Flood, Cooke
- When
- May 7, 9:33 PM CST to May 8, 3:15 AM CST
- Where
- Cooke County, 1.06 mi NNW of Valley View to 1.37 mi SW of Valley View
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 33.495, -97.175
Reports from social media indicated that flood waters were nearly up to the hoods of cars in Valley View, TX.
Flash Flood, Grayson
- When
- May 7, 10:05 PM CST to May 8, 3:30 AM CST
- Where
- Grayson County, 1.26 mi NNW of Ellsworth to 2.32 mi NW of Denison
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 33.716, -96.591
Amateur radio reported that high water rescues were taking place in southwest portions of Denison, TX.
Flash Flood, Grayson
- When
- May 7, 11:08 PM CST to May 8, 3:30 AM CST
- Where
- Grayson County, 2.45 mi WNW of Denison to 1.98 mi WNW of Denison
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 33.765, -96.589
Broadcast media reported that Pottsboro Road in Denison, TX was completely covered with water, and water was approaching a residential structure.
Flash Flood, Cooke
- When
- May 8, 12:45 AM CST to 3:15 AM CST
- Where
- Cooke County, 0.89 mi SE of Valley View to 1.29 mi SSE of Valley View
- Cause
- Heavy Rain
- Injuries
- 4 direct, 0 indirect
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 33.470, -97.160
Emergency management reported that flood waters damaged railroad tracks in Valley View, TX, causing two locomotives and many train cars to derail around 130 AM. Four workers went into the water and sustained minor injuries. They were transported to Denton Regional Medical Center where they were treated and released.
Flood, Cooke
- When
- May 8, 3:27 AM CST to 5:45 PM CST
- Where
- Cooke County, 3.84 mi SW of Rosston to 6.85 mi NNW of Bulcher
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.435, -97.489
Significant flooding of roads, interstates, highways, creeks, streams, and low-lying areas continued for over 12 hours after the heavy rain had ended.
Flood, Grayson
- When
- May 8, 3:27 AM CST to 5:45 PM CST
- Where
- Grayson County, 9.41 mi NNW of Red Branch to 1.53 mi SSW of Tioga
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.953, -96.935
Significant flooding of roads, interstates, highways, creeks, streams, and low-lying areas continued for over 12 hours after the heavy rain had ended.
Flash Flood, Montague
- When
- May 8, 6:00 PM CST to 8:45 PM CST
- Where
- Montague County, 5.26 mi NNW of Ringgold to 4.12 mi WSW of Fruitland
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 33.892, -97.979
News media reported extensive flash flooding across the county. The broadcast media reported that Hopewell Road, west of Stoneburg, was washed out.
Thunderstorm Wind, Montague
- When
- May 8, 6:44 PM CST
- Where
- Montague County, 0.3 mi W of Bowie Muni
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.601, -97.775
A 66 MPH wind gust was measured by the Bowie, TX Municipal Airport Automated Weather Observation System (AWOS).
Hail, Young
- When
- May 8, 6:59 PM CST
- Where
- Young County, 7.34 mi S of Newcastle
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.094, -98.755
Emergency management reported golf ball sized hail on FM 3109 approximately 8 miles west of Graham, TX.
Hail, Young
- When
- May 8, 6:59 PM CST
- Where
- Young County, 7.34 mi S of Newcastle
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.094, -98.755
Emergency management reported golf ball sized hail on FM 3109 approximately 8 miles west of Graham, TX.
Hail, Stephens
- When
- May 8, 8:16 PM CST
- Where
- Stephens County, 3.11 mi NW of Breckenridge
- Measured
- 1.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.780, -98.940
Emergency management reported ping pong ball sized hail on the east side of Hubbard Creek Lake, approximately 3 miles northwest of Breckenridge, TX.
Flood, Montague
- When
- May 8, 8:45 PM CST to May 9, 12:00 AM CST
- Where
- Montague County, 5.26 mi NNW of Ringgold to 3.93 mi WSW of Fruitland
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.892, -97.979
Significant flooding of roads, interstates, highways, creeks, streams, and low-lying areas continued for over 12 hours after the heavy rain had ended.
Flash Flood, Stephens
- When
- May 8, 10:20 PM CST to May 9, 1:45 AM CST
- Where
- Stephens County, 2.99 mi ESE of Breckenridge Arpt to 4.76 mi NW of Necessity
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.710, -98.850
Stephens County Sheriff's Department reported that FM 207 was closed due to high water approximately 4 miles southeast of Breckenridge, TX.
Hail, Stephens
- When
- May 8, 10:20 PM CST
- Where
- Stephens County, Breckenridge
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.750, -98.900
The Stephens County Sheriff's Department reported golf ball sized hail in Breckenridge, TX.
Flash Flood, Stephens
- When
- May 8, 10:30 PM CST to May 9, 1:45 AM CST
- Where
- Stephens County, 0.1 mi NNW of Breckenridge to 0.19 mi SW of Breckenridge
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Broadcast Media
- Coordinates
- 32.751, -98.901
Broadcast media reported three homes flooded in Breckenridge, TX.
Flash Flood, Stephens
- When
- May 9, 12:36 AM CST to 1:45 AM CST
- Where
- Stephens County, 1.77 mi ENE of Breckenridge to 4.22 mi E of Breckenridge
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.760, -98.872
The Stephens County Sheriff's Department reported that Highway 180 east of the city of Breckenridge, TX was partially closed due to water over the road.
Flood, Stephens
- When
- May 9, 1:45 AM CST to 8:00 AM CST
- Where
- Stephens County, 10.37 mi NE of Ivan to 11.01 mi SE of La Casa
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.955, -98.583
Significant flooding of roads continued for several hours after the heavy rain had ended.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Oklahoma, May 6, 20151 death · 12 injured · $344,000 · EF3 · 53 events
- Flooding in Nebraska, May 6 to 10, 20151 death · $212 million · 12 events
- Tornadoes and Hail in Kansas, May 6, 20151 injured · $655,000 · EF3 · 15 events
- Tornadoes and Flash Flooding in Nebraska, May 6 to 7, 2015$16 million · EF2 · 27 events
- Tornadoes and Flash Flood in Kansas, May 6 to 7, 20151 injured · $5.8 million · EF2 · 19 events
- Tornadoes and Flash Flood in Kansas, May 6, 2015EF3 · 17 events
- Tornadoes and Flash Flooding in Nebraska, May 6 to 7, 2015$630,000 · EF1 · 13 events
- Tornado and Hail in Texas, May 6, 2015$1,000 · EF2 · 4 events
- Hail in Texas, May 6, 2015$123,000 · 2.75 in hail · 13 events
- Tropical Storm in Guam, May 6 to 13, 2015$100,000 · 1 event
- Lightning Strike in Texas, May 6, 2015$50,000 · 1 event
- Damaging Wind in South Dakota, May 6, 20153 injured · $5,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 570167, 570593, 570168, 570169, 570589, 570590, 570591, 570592, 570170, 570594, 570595, 570596, 570171, 573275, 573277, 573371, 570051, 573800, 573373, 573372, 573786, 579771, 573779, 579772, 573791, 570053, 573793, 575028, 580498, 573801, 570054, 573821, 575025, 573797, 573798, 573823, 573803, 573824, 573832, 573833, and more.